Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 20, NWS Pocatello, ID

June 14, 2017Fremont County, Jefferson County, Madison County, Idaho

NWS Pocatello, ID issued this river flood warning at Jun 14, 2017, 12:17 PM MDT for Fremont County, Jefferson County, Madison County, Idaho. It took effect at Jun 15, 2017, 5:42 AM MDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2017, 12:17 PM MDT (18:17 UTC)
In effect from
Jun 15, 2017, 5:42 AM MDT
Expired
Jun 16, 2017, 6:31 AM MDT
In force
25 hr
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
Minor

Counties Fremont County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 104 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Henrys Fork near Rexburg (REXI1). The gauge peaked at 9.56 ft at Jun 15, 2017, 10:00 AM MDT.

actionminormoderate8910111206/1406/1506/1606/17
Action stage
9 ft
Minor stage
9.5 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

613 
WGUS85 KPIH 141817
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1217 PM MDT Wed Jun 14 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Teton River near Driggs AFFECTING Teton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC043-051-065-152217-
/O.NEW.KPIH.FL.W.0020.170615T1142Z-170616T1231Z/
/REXI1.1.ER.170615T1142Z.170616T0000Z.170616T0631Z.NO/
1217 PM MDT Wed Jun 14 2017

* At 11:31 AM Wednesday the stage was 9.3 feet.
* Flood Stage is 9.5 feet.
* Impact...At 9.5 feet...Minor flooding of farmland near the river 
  will occur between the confluence of the Snake River and upstream 
  to near St. Anthony. Lower Beaver Dick Park is under water and some
  picnic shelters are inaccessible. Portions of Warm Slough Access 
  will be under water. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Henrys Fork
  Henrys Fork near Rex 9.5   9.3 Wed 12 PM      9.5    9.5    9.1


&&


LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198




$$
3 follow-up statements
398 
WGUS85 KPIH 141823
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1223 PM MDT Wed Jun 14 2017

...The Flood Warning continues for the following Rivers in Idaho..
  Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison 
  Counties
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC043-051-065-152223-
/O.CON.KPIH.FL.W.0020.170615T1142Z-170616T1231Z/
/REXI1.1.ER.170615T1142Z.170616T0000Z.170616T0631Z.NO/
1223 PM MDT Wed Jun 14 2017

The Flood Warning continues for
  The Henrys Fork near Rexburg.
* from late tonight to Friday morning...Or until the Warning is 
  cancelled.
* At 11:31 AM Wednesday the stage was 9.3 feet.
* Flood Stage is 9.5 feet.
* Minor Flooding is forecast.
* Impact...At 9.5 feet...Minor flooding of farmland near the river 
  will occur between the confluence of the Snake River and upstream 
  to near St. Anthony. Lower Beaver Dick Park is under water and some
  picnic shelters are inaccessible. Portions of Warm Slough Access 
  will be under water. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Henrys Fork
  Henrys Fork near Rex 9.5   9.3 Wed 12 PM      9.5    9.5    9.1


&&


LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198




$$
141 
WGUS85 KPIH 151737
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1137 AM MDT Thu Jun 15 2017

...The Flood warning continues for the following Rivers in Idaho...
 
  Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison 
  Counties
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC043-051-065-160858-
/O.EXT.KPIH.FL.W.0020.000000T0000Z-170616T0858Z/
/REXI1.1.ER.170615T0905Z.170615T1530Z.170616T0258Z.NO/
1137 AM MDT Thu Jun 15 2017

The Flood Warning continues for
  The Henrys Fork near Rexburg.
* At 11:16 AM Thursday the stage was 9.6 feet.
* Flood Stage is 9.5 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 9.5 feet...Minor flooding of farmland near the river 
  will occur between the confluence of the Snake River and upstream 
  to near St. Anthony. Lower Beaver Dick Park is under water and some
  picnic shelters are inaccessible. Portions of Warm Slough Access 
  will be under water. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Fri    Sat    Sun

Henrys Fork
  Henrys Fork near Rex 9.5   9.6 Thu 11 AM      9.3    9.0    9.2


&&


LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198




$$
476 
WGUS85 KPIH 160704
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
104 AM MDT Fri Jun 16 2017

...The Flood Warning is cancelled for the following Rivers in 
Idaho...
 
  Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC043-051-065-160734-
/O.CAN.KPIH.FL.W.0020.000000T0000Z-170616T0858Z/
/REXI1.1.ER.170615T0905Z.170615T1731Z.170616T0601Z.NO/
104 AM MDT Fri Jun 16 2017

The Flood Warning is cancelled for
  The Henrys Fork near Rexburg.
* At 12:45 AM Friday the stage was 9.4 feet.
* Flood Stage is 9.5 feet.
* Fell below Flood Stage at 12:01 AM Friday.
* Forecast...The river will continue to fall to 8.9 feet by tomorrow 
  morning. High flows are expected along the river near Rexburg
  through early next week. The Flood Warning will be replaced with a
  Flood Advisory for high flows shortly.
* Impact...At 9.5 feet...Minor flooding of farmland near the river 
  will occur between the confluence of the Snake River and upstream 
  to near St. Anthony. Lower Beaver Dick Park is under water and some
  picnic shelters are inaccessible. Portions of Warm Slough Access 
  will be under water. 

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Sat    Sun    Mon

Henrys Fork
  Henrys Fork near Rex 9.5   9.4 Fri 01 AM      8.9    9.1    9.2


&&


LAT...LON 4389 11186 4388 11181 4375 11192 4377 11198




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 14, 2:06 AM MDT, 10 hours 11 minutes earlier.

Area forecast discussion, Jun 14, 2:06 AM MDT, 10 hours 11 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
206 AM MDT Wed Jun 14 2017

.DISCUSSION...High pressure over the area will produce dry conditions
today. Widespread dry weather will be short-lived as a push of
moisture will arrive Thursday. This will produce low chances for
showers across the central Idaho mountains into the upper Snake
highlands Thursday. Models are now keying in on a stronger push of
moisture arriving Friday and Friday night. Have raised rain
chances accordingly across the region. Could potentially even see
some showers into the southern highlands, although best chances
are still across the central Idaho mountains and upper Snake
highlands. Rainfall amounts in these areas could be somewhat
impressive with early guidance indicating upward of a quarter of
an inch possible. Forecast is about half of what the model is
forecasting for now because we feel that the model qpf may have
some slight convective feedback issues and the system is
noticeably stronger than we've seen in previous runs. This system
clears the region on Saturday with a ridge of high pressure
developing for Sunday into early next week. Looks warm once again
early next week. Can't rule out a stray thunderstorm as some
models are showing some monsoonal influence. However, current
forecast is dry as confidence is low at this point.

Valle

&&

.AVIATION...It will not be impossible for fog/low clouds to
develop at DIJ early this morning. Moisture is there; the deciding
factor will be if winds will allow fog to develop or not. At this
moment it appears it will be too strong to allow for fog development
but ceilings and visibilities could drop very quickly if fog does
indeed develop and sweep over the terminal. This threat will last
through about 9 am MDT. Some gusty winds are forecast this afternoon
and early evening at PIH, IDA and DIJ terminals to 25 mph otherwise
the remainder of the terminals should have gusts of 15 to 20 mph
today. Mid-level cloud decks are expected with partial clearing/high-
level clouds during the afternoon. NP/DV

&&

.FIRE WEATHER...Today is expected to be a relatively quiet weather
day, especially in comparison to the past several days. Some gusty
southwest winds are expected in the afternoon and early evening with
speeds to 25 mph in the Snake Plain. RH values are expected to be
much drier this afternoon in comparison to yesterday - expect low RH
values anywhere from 25 to 45 percent across SE Idaho with highest
values in the East. Very little precipitation chances are expected
today and Thursday and any that will fall are expected along the
Continental Divide and Central Idaho areas. Early Friday will
bring a weak shortwave through the area and increased wind speeds
throughout Idaho as well as provide a better chance for rain
showers with possible thunderstorms. This activity will persist
into early Saturday. RH values increase during this period as a
result as well. Winds will remain elevated Saturday afternoon but
precipitation will have exited our region by this time. NP/DV

&&

.HYDROLOGY...Continuing the flood watch for the upper Snake
highlands for today. We are waiting to see if there what kind of
response we get today on area streams from yesterday's rainfall.
Otherwise, many rivers continue to be in or near flood including Big
Wood, Big Lost, Teton, and Bear Rivers. Snake River has some minor
flooding occurring from releases out of Palisades.

Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM MDT early this morning for IDZ019.

&&

In the hours before

Local storm report, Jun 14, 7:53 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
753 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       1 W REXBURG             43.83N 111.81W
06/14/2017  M1.09 INCH       MADISON            ID   COCORAHS

            48 HOUR RAINFALL TOTAL ENDING AT 730 AM MDT. 0.92 INCHES
            OF THIS FELL IN THE LAST 24 HOURS. COCORAHS STATION
            ID-MD-1.

&&

KSMITH
Local storm report, Jun 14, 8:34 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
834 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WSW CHUBBUCK            42.92N 112.46W
06/14/2017  M0.69 INCH       BANNOCK            ID   COCORAHS

            48 HOUR RAINFALL TOTAL ENDING AT 700 AM MDT. COCORAHS
            STATION ID-BK-1.

&&

KSMITH
Local storm report, Jun 14, 8:36 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
836 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 E POCATELLO           42.88N 112.43W
06/14/2017  M0.65 INCH       BANNOCK            ID   COCORAHS

            48 HOUR RAINFALL TOTAL ENDING AT 700 AM MDT. COCORAHS
            STATION ID-BK-11.

&&

KSMITH
Local storm report, Jun 14, 8:37 AM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
837 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       WSW ST. ANTHONY         43.97N 111.68W
06/14/2017  M0.80 INCH       FREMONT            ID   COCORAHS

            48 HOUR RAINFALL TOTAL ENDING AT 800 AM MDT. 0.65 INCHES
            OF THIS TOTAL FELL IN THE LAST 24 HOURS. COCORAHS STATION
            ID-FM-5.

&&

KSMITH
Local storm report, Jun 14, 10:20 AM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1020 AM MDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 SSE GRACE             42.51N 111.69W
06/14/2017  M0.63 INCH       CARIBOU            ID   COCORAHS

            48 HOUR RAINFALL TOTAL ENDING AT 800 AM MDT. COCORAHS
            STATION ID-CR-2.

&&

KSMITH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:01 AM MDTRiver Flood WarningPIHBingham4 days
Jun 14, 4:23 PM MDTRiver Flood AdvisoryPIHBlaine72 hr

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.